Alert archive / Tennessee / Wind Advisories in 2024

Wind Advisory 3, NWS Nashville, TN

February 26, 202438 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Feb 26, 2024, 1:03 PM CST for 38 counties in Tennessee. It took effect at Feb 27, 2024, 12:00 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2024, 1:03 PM CST (19:03 UTC)
In effect from
Feb 27, 2024, 12:00 PM CST
Expired
Feb 28, 2024, 12:00 PM CST
In force
24 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2024-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2024-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1970 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

309 
WWUS74 KOHX 261903
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
103 PM CST Mon Feb 26 2024

TNZ005>011-023>034-056>066-075-077>080-093>095-270900-
/O.NEW.KOHX.WI.Y.0003.240227T1800Z-240228T1200Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Waynesboro, Mount Juliet, Brentwood,
Crossville, Lawrenceburg, Hendersonville, Pulaski, Cookeville,
Murfreesboro, Clifton, Linden, Gainesboro, Smithville, New
Johnsonville, Lewisburg, Sparta, Tullahoma, Smyrna, Centerville,
Lobelville, Gallatin, Dover, Kingston Springs, Waverly, South
Carthage, Jamestown, Dickson, Woodbury, Ashland City, Celina,
Lebanon, Manchester, Spencer, Carthage, Coalmont, Shelbyville,
Nashville, Lafayette, Springfield, Clarksville, Tennessee Ridge,
Allardt, Gordonsville, McEwen, Erin, Hartsville, Hohenwald,
McMinnville, Columbia, Byrdstown, Goodlettsville, Franklin, La
Vergne, Livingston, and Altamont
103 PM CST Mon Feb 26 2024

...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 6 AM CST WEDNESDAY...

* WHAT...South winds around 20 mph with gusts up to 40 mph expected.

* WHERE...All of Middle Tennessee.

* WHEN...From noon Tuesday to 6 AM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

21
2 follow-up statements
769 
WWUS74 KOHX 270838
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
238 AM CST Tue Feb 27 2024

TNZ005>011-023>034-056>066-075-077>080-093>095-272100-
/O.CON.KOHX.WI.Y.0003.240227T1800Z-240228T1200Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Murfreesboro, Linden, Smithville,
Altamont, Jamestown, Springfield, Goodlettsville, Centerville,
Cookeville, Tullahoma, La Vergne, Gallatin, Byrdstown,
Lobelville, Celina, Livingston, Allardt, Sparta, Tennessee Ridge,
New Johnsonville, Nashville, Smyrna, Hartsville, Shelbyville,
Ashland City, Gainesboro, South Carthage, Dover, Carthage,
Gordonsville, McMinnville, Waverly, McEwen, Hendersonville,
Dickson, Manchester, Pulaski, Lafayette, Lebanon, Columbia,
Brentwood, Spencer, Clarksville, Hohenwald, Kingston Springs,
Lawrenceburg, Woodbury, Erin, Waynesboro, Clifton, Franklin,
Lewisburg, Coalmont, Mount Juliet, and Crossville
238 AM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST 
WEDNESDAY...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...A portion of Middle Tennessee.

* WHEN...From noon today to 6 AM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

27
119 
WWUS74 KOHX 271922
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
122 PM CST Tue Feb 27 2024

TNZ005>011-023>034-056>066-075-077>080-093>095-281800-
/O.EXT.KOHX.WI.Y.0003.000000T0000Z-240228T1800Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Sparta, Brentwood, Carthage, La Vergne,
Waverly, South Carthage, Hohenwald, McMinnville, Smithville,
Goodlettsville, Cookeville, Lebanon, Woodbury, Murfreesboro,
Smyrna, Lobelville, Springfield, Coalmont, Gallatin, Centerville,
Franklin, Tullahoma, Gainesboro, Manchester, Nashville, McEwen,
Hartsville, Gordonsville, Columbia, Pulaski, Erin, Linden,
Ashland City, Lawrenceburg, Lewisburg, Altamont, Byrdstown,
Dover, Hendersonville, Jamestown, Celina, Clifton, Allardt,
Waynesboro, Crossville, Lafayette, Shelbyville, New Johnsonville,
Dickson, Livingston, Kingston Springs, Mount Juliet, Tennessee
Ridge, Clarksville, and Spencer
122 PM CST Tue Feb 27 2024

...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST WEDNESDAY...

* WHAT...Southwest winds 15 to 30 mph with gusts 35 to 45 mph.

* WHERE...All of Middle Tennessee.

* WHEN...Until noon CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Shamburger

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Feb 26, 11:19 AM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Feb 26, 11:19 AM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1119 AM CST Mon Feb 26 2024

...New AVIATION...

.SHORT TERM...
(Today through Tuesday)
Issued at 159 AM CST Mon Feb 26 2024

It's pretty quiet for most of Middle TN this morning. The only
thing worth mentioning at this point is a mid-level disturbance that
has brought some very light rain to areas along the I-40 corridor
over the last few hours. One or two spots have probably measured
0.01", but most barely got some wet pavement. This wave and
associated light radar returns will exit the Plateau over the next
couple of hours and clear skies will return for everyone.

The big story in the near term portion of the forecast is going to
revolve around the warm temperatures today and tomorrow. Based on
yesterday's performance, the operational NBM seems to running a
little low. This is not without precedence with these more extreme
temperature anomalies, especially in these zonal regimes. Have
blended up some higher temperatures for this afternoon and this
should push us to within just a couple of degrees of record values
(Feb 26 - 79 degrees in 1917). Much like we had this morning,
another mid-level disturbance is expected to bring clouds and
scattered rain chances to the area after sunset this evening. This
will likely persist through the morning hours on Tuesday. Rainfall
totals should be light again, on the order of a few hundredths.
The other thing that will begin tonight is the southerly wind
machine. While it will be breezy today, wind gusts will really
start picking up tonight as the pressure gradient tightens. There
has been some discussion about posting Wind Advisories across the
region, but I still think we're going to be just below advisory
criteria on Tuesday. Afternoon highs will be close to record
values and once again, I've bumped guidance a little higher. (Feb
27 - 80 in 2023)

&&

.LONG TERM...
(Tuesday Night through next Monday)
Issued at 159 AM CST Mon Feb 26 2024

Wednesday's frontal passage continues to be the big rainmaker of the
week, but it's looking even more benign than it has in the last
couple of days. Showers and a few storms will accompany the front
first thing Wednesday morning and while we're not expecting anything
severe, winds are still going to be gusty throughout this period.
There may be a few hour period where a Wind Advisory may become
necessary for gusts up to 45 mph Wednesday morning.

The biggest challenge with this forecast package is likely going to
be what the eventual highs are going to be on Wednesday. Guidance is
ALL OVER the place regarding these numbers because it all depends
what time the front passes through a given area. Needless to say,
there's likely going to be a pretty tight gradient of high
temperatures across the area, with 60s east of I-65 and probably
upper 40s west of I-65. In addition, latest guidance would
suggest that the precipitation is going to outrun the coldest air.
This would negate any wintry chances, but we'll leave an hour or
two of changeover for most. This means no accumulations are
expected at this time.

QPFs for Wednesday's system are much lower now, too. However, we
may be able to make up for that on Thursday night and Friday. The
Gulf system I talked about last night now has more of a northerly
track and looks to give us better rain chances before the weekend.

The weekend still looks dry and warm. Highs in the upper 60s and low
70s are being prepared for everyone to enjoy, but rain chances look
to return as early as Monday morning.

&&

.AVIATION...
(18Z TAFS)
Issued at 1116 AM CST Mon Feb 26 2024

VFR conditions are expected this afternoon through the overnight
hours. MVFR cigs will impact the terminals starting Tuesday
morning. In addition, some light showers will impact the terminals
Tuesday morning but visibilities are expected to remain VFR. Winds
will be out of the S/SSW around 10-15 kts with gusts around 20 kts
through mid morning on Tuesday. Winds will increase late Tuesday
morning with some gusts exceeding 25 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      77  60  78  50 /   0  40  40  40
Clarksville    76  61  77  44 /   0  40  40  60
Crossville     69  54  69  56 /   0  40  50  30
Columbia       75  59  77  51 /   0  30  30  20
Cookeville     71  57  71  52 /   0  40  50  30
Jamestown      70  54  70  52 /   0  30  50  40
Lawrenceburg   74  59  76  52 /   0  30  30  20
Murfreesboro   75  59  77  52 /   0  40  40  30
Waverly        75  61  77  44 /   0  40  40  50

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Unger
LONG TERM....Unger
AVIATION.....Reagan

Nearby

Wind Advisories in Tennessee, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.